| Catalog Number |
309.490 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, the surgeon was removing a 4.0 cannulated screw for an unknown reason.During removal the unknown 4.0 cannulated screw broke.It was reported that the following instruments "broke intraoperatively": the conical extraction screw for 1.5mm & 2.0mm cortex screws, spare reamer tube for hollow reamer, extraction bolt for 4.5 screws, spare reamer tube for hollow reamer, small handle with quick coupling, and conical extraction screw for 3.5mm screws.Surgical delay is unknown.Procedure outcome is unknown.There was no report of patient consequence.This report is for one (1) extraction bolt for 4.5mm screws.This is report 3 of 7 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: part: 309.490.Lot: l928290.Manufacturing site: bettlach.Release to warehouse date: 14.June.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.Investigation summary complaint description: it was reported that on an unknown date, the surgeon was removing a 4.0 cannulated screw for an unknown reason.It was reported that the instrument broke intraoperatively.Surgical delay was unknown.Procedure outcome was unknown.There was no report of patient consequence.Customer quality returned product investigation flow: broken.Visual inspection: visual inspection of the extraction bolt found no broken feature on the device.An unknown screw was observed to be broken and seized within the extraction bolt threads.The screw appeared to possibly have been made of stainless steel.The head of the screw was off-axis relative to the extraction bolt, which indicated that the screw engaged with the extraction bolt at an angle; therefore, the screw would have experienced extreme off-axis forces during extraction.The most distal surface of the screw head was recessed about 1.44mm within the extraction bolt.As this device is used for extraction of screws, the inability to disassemble the unknown broken screw was attributed to the unknown screw and not the extraction bolt.No damage was observed to the extraction bolt.The received condition did not agree with the complaint description.The complaint was not confirmed during investigation.Review of the photographic images attached to the complaint revealed no additional issues.Conclusion: the complaint was not confirmed with investigation.No issues were observed on the returned device.There were no design or manufacturing issues noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.